Doctor insights on:
Why Does Gastritis Cause Potassium Loss
Nope and dangerous: Potassium does not help with gastritis. Magnesium does i.e. Maalox, mylanta, and their generic equivalents. These have magnesium and aluminum salts. Taking losts of potassium could be risky especially if you have slow kidney function or taking some BP meds. If you achieve high potassium blood levels, it may cause severe life-threatening heart problems. ...Read moreSee 1 more doctor answer
Diagnosed with acute gastritis and low potassium & magnesium. I also had a UA ictotest that was positive. Doctor not concerned. Should I be?
About what: would you be concerned. If you have recovered from the acute illness you are back to where you were before it. For good health - Have a diet rich in fresh vegetables, fruits, whole grains, low fat milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form. Practice safe sex. ...Read more
Diagnosed with chronic non-atrophic gastritis H. Pyori +. Is this combination of meds OK?: bismuth potassium citrate/ tinidazole/ clarithromycin.
H pylori regimens: We often use a combination of 3-4 medications for various 7-14d to treat H pylori infections (http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3449761/table/t1-ceg-5-151/). There are some concerns for clarithromycin resistance. Don't consume alcohol while taking Metronidazole. While your regimen is "ok", it doesn't appear to match standard of care nor include proton pump inhibitor. ...Read more
Can gastritis cause difficulty in weight loss? Been eating low carb, counting calories, lots of exercise, no weight loss! lots of gas, bloating, cramps
Yes.: Gastritis can cause improper digestion with gas, bloating, and cramps. This indicates a problem with stomach acid, small intestine enzymes, gut bacteria or combination thereof. Carbohydrates may stay too long in stomach and/or proteins/fats may pass through too quickly resulting in fermentation or putrefaction. Use enzymes, betaine and acidophilus from professional sources for best results. ...Read more
Weight loss concern: History of "weight loss" is a red-flag to a doctor. It is unlikely your provider will be satisfied that gastritis is of itself sufficient cause for much loss of weight. Stomach upset due to both inflammation & possible associated delayed stomach emptying is expected, but loss of no more than a few pounds is not expected. Gastritis may be secondary to another disease--a search for which is needed. ...Read moreSee 1 more doctor answer
Unusual: The rare side effect would be subtle but regular hemorrhage leading to iron deficiency then hair loss. If you are taking acid suppressors especially the so-called proton pump inhibitor (prilosec etc) regularly for the gastritis , you may have problem with calcium absorption (bone) and possibly vitamin B12 absorption as well. ...Read more
I have anemia and gastritis. My B12 level is normal. Could the gastritis alone cause anemia related to blood loss? Thank you.
Need more eval: Gastritis means inflammation on the stomach lining. It does not cause anemia- unless if it is not just gastritis but also you have bleeding on the stomach lining or if the gastritis is affecting absorption of certain nutrient like iron for instance. There are many things that can cause anemia besides iron, vit B12 def or bleeding. You definitely should have further evaluation to find the cause. ...Read more